Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

A. Pratelli - G. Saracco

On the generalized Cheeger problem and an application to 2d strips

created by pratelli on 16 Feb 2015
modified by saracco on 23 Feb 2017

[BibTeX]

Published Paper

Inserted: 16 feb 2015
Last Updated: 23 feb 2017

Journal: Rev. Mat. Iberoamericana
Volume: 33
Number: 1
Pages: 219-237
Year: 2017
Doi: 10.4171/RMI/934

Abstract:

In this paper we consider the generalization of the Cheeger problem which comes by considering the ratio between the perimeter and a certain power of the volume. This generalization has been already sometimes treated, but some of the main properties were still not studied, and our main aim is to fill this gap. We will show that most of the first important properties of the classical Cheeger problem are still valid, but others fail; more precisely, long and thin rectangles will give a counterexample to the property of Cheeger sets of being the union of all the balls of a certain radius, as well as to the uniqueness. The shape of Cheeger set for rectangles and strips is then studied as well as their Cheeger constant.

Keywords: Cheeger sets, Cheeger problem, 2d strips


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1